Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

February 10, 2021Angelina County, Texas

NWS Shreveport, LA issued this special weather statement at Feb 10, 2021, 2:12 PM CST for Angelina County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2021, 2:12 PM CST (20:12 UTC)
Expired
Feb 10, 2021, 3:00 PM CST
In force
48 min
Issued by
NWS Shreveport, LA

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS84 KSHV 102012
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
212 PM CST Wed Feb 10 2021
 
TXZ152-165-102100-
Angelina TX-Nacogdoches TX-
212 PM CST Wed Feb 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES AND
CENTRAL ANGELINA COUNTIES UNTIL 300 PM CST...

At 212 PM CST, Doppler radar was tracking a strong thunderstorm near
Huntington, or 11 miles east of Diboll, moving northeast at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Huntington, Melrose, Etoile, Woden, Chireno, Shawnee and Homer. 

LAT...LON 3115 9472 3163 9449 3155 9430 3152 9431
      3151 9430 3149 9432 3148 9432 3147 9431
      3144 9432 3142 9430 3141 9431 3140 9433
      3135 9432 3107 9453
TIME...MOT...LOC 2012Z 206DEG 28KT 3118 9459 

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Feb 10, 11:57 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 10, 11:57 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1157 AM CST Wed Feb 10 2021

.AVIATION...

For the 10/18Z TAF update, the sfc frontal boundary near the
southern edge of our airspace and overrunning SW flow secures
persistent IFR/LIFR vis/cigs for nearly all terminals through the
whole period. VFR cigs over KMLU will be shortlived as convection
near the front shifts NE and low clouds gradually fill back in by
10/21Z. -FZRA remains possible in our extreme northern airspace,
however, it is expected to be outside of the KTXK terminal and
only potentially impacting KELD in the 11/00-18Z timeframe. /16/

&&

.PREV DISCUSSION... /issued 1057 AM CST Wed Feb 10 2021/

UPDATE...

The influence of cold air damming from the Ouachita Mountains
continues to affect the forecast this morning, with the elevation
casting a temperature gradient across our northern zones. With that
said, shallow cold air continues to flow around the Ouachitas
across flatter terrain in the Red River Valley to the northwest
and the I-30 corridor to the northeast, therefore appropriate
temperature adjustments have been made. Otherwise, no forecast
adjustments are necessary at this time, however we are watching
afternoon temperatures.

Afternoon temperatures this low, particularly in our northern
Oklahoma and Arkansas zones, raises the potential for issuing a
Winter Weather Advisory for those zones for tonight as surface
temperatures fall to near or below freezing with increasing
precipitation chances. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  48  41  43  33 /  60  90  90  50
MLU  56  40  42  33 /  30  90  90  60
DEQ  43  35  40  30 /  60  90  70  10
TXK  42  35  40  32 /  50 100  90  20
ELD  44  34  38  28 /  40  90  90  30
TYR  42  38  41  32 /  50  90  80  30
GGG  45  40  43  34 /  60  90  90  40
LFK  54  48  49  37 /  60  70  90  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/16
Hazardous weather outlook, Feb 10, 11:49 AM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1149 AM CST Wed Feb 10 2021

ARZ059-070-071-LAZ001>006-010>014-017>022-TXZ097-109>112-125-126-
137-138-149>153-165>167-111200-
Little River-Miller-Lafayette-Caddo-Bossier-Webster-Claiborne-
Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Titus-Camp-Morris-
Cass-Upshur-Marion-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1149 AM CST Wed Feb 10 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, north central Louisiana, northwest Louisiana, east
Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and possibly a few isolated thunderstorms will increase
this afternoon and tonight across much of East Texas, North
Louisiana, and Southwest Arkansas ahead of an approaching upper
level disturbance. However, the threat for hazardous weather
remains low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and possibly a few isolated thunderstorms will continue
across portions of East Texas, North Louisiana, and Southern
Arkansas Thursday. This will diminish by the afternoon across much
of the region, but could linger across portions of Deep East Texas
and Northcentral Louisiana. Another wave of rain will advance
northeast into East Texas and North Louisiana late Thursday night
through Friday morning, as temperatures continue to slowly fall
into the 30s across the region. Near to below freezing
temperatures are expected Friday morning across portions of North
Louisiana and Southern Arkansas, which would result in a
transition of light freezing rain especially for areas along and
just south of the Arkansas and Louisiana border. Ice accumulations
of up to a tenth of an inch will be possible across portions of
Northcentral Louisiana, especially over elevated surfaces such as
bridges and overpasses, trees and power lines.

A mixture of light snow and sleet will be possible Saturday for
portions of extreme Northeast Texas and Southwest Arkansas as a
weak upper level disturbance moves through these areas. However,
any snow or ice accumulations are expected to remain light.

Very cold temperatures are expected to settle south into the area
this weekend. Shortly after it does so, a significant winter
storm is expected to impact the region late Sunday night through
Monday night, bringing the potential for a wintry mix of snow,
sleet, and freezing rain early on in the event before
transitioning over to snow by late Monday. While it remains too
early to determine snow and ice amounts from this event, please
stay tuned to the latest forecasts from the National Weather
Service concerning the potential for winter weather Friday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

ARZ050-051-060-061-072-073-OKZ077-TXZ096-108-124-136-111200-
Sevier-Howard-Hempstead-Nevada-Columbia-Union-McCurtain-Red River-
Franklin-Wood-Smith-
1149 AM CST Wed Feb 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

Temperatures are expected to fall to near or below freezing
tonight across the western sections of Northeast Texas, as well as
Northern McCurtain County Oklahoma and portions of Southwest
Arkansas, as areas of rain begin to overspread these areas. As it
does so, this rain may transition to light freezing rain
overnight, which may result in ice accumulations of less than a
tenth of an inch, especially on elevated surfaces such as bridges
and overpasses, trees and power lines.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Areas of light freezing rain will be possible Thursday morning
across the western sections of Northeast Texas, Northern McCurtain
County Oklahoma, and portions of Southwest Arkansas, which may
result in continued light ice accumulations on elevated objects.
This icing threat should end by midday as temperatures climb back
above freezing and the precipitation diminishes over these areas.

Another wave of light freezing rain will be possible late Thursday
night through Friday morning across portions of Northeast Texas
and Southwest Arkansas, before temperatures climb back above
freezing by midday, as the precipitation diminishes. Light icing
accumulations will be possible on elevated objects such as
bridges and overpasses, trees and power lines.

A mixture of light snow and sleet will be possible Saturday for
portions of Southeast Oklahoma, extreme Northeast Texas, and
Southwest Arkansas as a weak upper level disturbance moves through
these areas. However, any snow or ice accumulations are expected
to remain light.

Very cold temperatures are expected to settle south into the area
this weekend. Shortly after it does so, a significant winter
storm is expected to impact the region late Sunday night through
Monday night, bringing the potential for significant accumulations
of snow to the area. While it remains too early to determine snow
amounts from this event, please stay tuned to the latest
forecasts from the National Weather Service concerning the
potential for winter weather tonight through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed tonight for the
potential for icing accumulations and reports.

15

In the hours before

Special weather statement, Feb 10, 2:12 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
212 PM CST Wed Feb 10 2021

TXZ152-165-102100-
Angelina TX-Nacogdoches TX-
212 PM CST Wed Feb 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES AND
CENTRAL ANGELINA COUNTIES UNTIL 300 PM CST...

At 212 PM CST, Doppler radar was tracking a strong thunderstorm near
Huntington, or 11 miles east of Diboll, moving northeast at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Huntington, Melrose, Etoile, Woden, Chireno, Shawnee and Homer.

LAT...LON 3115 9472 3163 9449 3155 9430 3152 9431
      3151 9430 3149 9432 3148 9432 3147 9431
      3144 9432 3142 9430 3141 9431 3140 9433
      3135 9432 3107 9453
TIME...MOT...LOC 2012Z 206DEG 28KT 3118 9459

50

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:29 PM CSTWinter Weather AdvisorySHVCamp, Cherokee, Franklin, Gregg, Morris, Nacogdoches and 6 more46 hr
Feb 10, 3:06 PM CSTSpecial Weather StatementSHVSan Augustine39 min
Feb 10, 3:47 PM CSTSpecial Weather StatementSHVSan Augustine43 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.